MAUDE Adverse Event Report: BIOMET MICROFIXATION THINFLAP SYSTEM CROSS-DRIVE EMERGENCY SCREW; PLATE, BONE

BIOMET MICROFIXATION THINFLAP SYSTEM CROSS-DRIVE EMERGENCY SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00057.Medical products: thinflap system cross-drive emergency screw, part# 91-6704, lot# unk.Thinflap system cross-drive emergency screw, part# 91-6904, lot# unk.The user facility is foreign; therefore a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported the screws could not be gripped by the driver.No adverse events were reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered unconfirmed.The 1.5x4mm x-drive tf sd screw ea (part# 91-6704, lot# unk) was returned for investigation.The screws were visually evaluated and found to show signs of use.The screws both showed significant damage at the cross-drive interface on the head of the screw.Functional testing was done for retention using a driver 01-7390 lot 048760 and bit 15-1196 lot 406650.The blade was inserted into the driver and the screw, then the assembly was lifted by the screw to verify the cross-drive feature could support the weight of the blade and driver.The screw passed this retention test.The dhr will not be reviewed as the lot number remains unknown.There are no indications of manufacturing defects.For this part (91-6704) and the previous one year (from the notification date) regarding retention failure, (b)(4).The most likely underlying cause of the complaint cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
THINFLAP SYSTEM CROSS-DRIVE EMERGENCY SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9583759
Report Number0001032347-2020-00056
Device Sequence Number19586363
Product Code JEY
UDI-Device Identifier00841036134808
UDI-Public00841036134808
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-6704
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date01/13/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1